Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Elko, NV

August 29, 2014

NWS Elko, NV issued this red flag warning at Aug 29, 2014, 9:45 AM PDT. It took effect at Aug 30, 2014, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2014, 9:45 AM PDT (16:45 UTC)
In effect from
Aug 30, 2014, 12:00 PM PDT
Expired
Aug 30, 2014, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS85 KLKN 291645
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
945 AM PDT FRI AUG 29 2014


NVZ455-457-301100-
/O.NEW.KLKN.FW.W.0006.140830T1900Z-140831T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
945 AM PDT FRI AUG 29 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM PDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
557 
WWUS85 KLKN 300833
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
133 AM PDT SAT AUG 30 2014

NVZ455-457-310400-
/O.CON.KLKN.FW.W.0006.140830T1900Z-140831T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
133 AM PDT SAT AUG 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
409 
WWUS85 KLKN 302126
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT SAT AUG 30 2014

NVZ455-457-310400-
/O.CON.KLKN.FW.W.0006.000000T0000Z-140831T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
226 PM PDT SAT AUG 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:39 AM PDT, 7 hours 6 minutes earlier.

Area forecast discussion, Aug 29, 2:39 AM PDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
239 AM PDT FRI AUG 29 2014

.SYNOPSIS...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
SATURDAY ACROSS NORTHEAST NEVADA. OTHERWISE...LOOK FOR DRY WEATHER
OVER THE AREA. BREEZY TO LOCALLY WINDY WEST WINDS CAN BE EXPECTED
ON SATURDAY WITH COOLER TEMPERATURES AS A STORM SYSTEM PASSES TO
THE NORTH.

&&

.SHORT TERM...TODAY THROUGH SATURDAY. SKIES ARE MAINLY CLEAR THIS
MORNING...ALTHOUGH THERE ARE A FEW CLOUDS IN NORTHERN ELKO COUNTY
AT THIS TIME. A SINGLE THUNDERSTORM DEVELOPED OVER HUMBOLDT COUNTY
THIS EVENING AND ITS REMNANTS ARE MOVING EAST.

UPPER LEVEL RIDGE IS STILL LOCATED OFF THE COAST OF CALIFORNIA.
FOR TODAY...ALL MODELS ARE SHOWING AN IMPULSE MOVING ACROSS
NORTHERN NEVADA...MAINLY OVER HUMBOLDT AND NORTHERN ELKO COUNTIES.
LIMITED MID-LEVEL MOISTURE WILL COMBINE WITH THIS INSTABILITY AND
UPWARD LIFT TO PRODUCED ISOLATED THUNDERSTORMS. SOUNDING AT
WILDHORSE IS SHOWING LIMITED CAPE OF ABOUT 100-300 J/KG THROUGH
THIS AFTERNOON...AND EXPECTING THE STORMS OVER THE JARBIDGE
WILDERNESS TO BE WET. SOUTH OF THIS AREA...STORMS WILL MOST
LIKELY BE DRY. WINDS THIS AFTERNOON WILL BE BREEZY WITH SOME GUSTS
TO 25 MPH IN HUMBOLDT AND ELKO COUNTIES. AFTERNOON HIGHS WILL
GENERALLY BE IN THE MID 80S TO LOW 90S.

THE NEXT SYSTEM WILL SLOWLY DIP SOUTH AND EAST THROUGH THE TONIGHT
PERIOD. BY TOMORROW MORNING...A SURFACE COLD FRONT WILL BEGIN ITS
MARCH ACROSS THE FORECAST AREA. WINDS WILL BECOME BREEZY TO WINDY
ACROSS NORTHERN NEVADA. MOISTURE REMAINS LIMITED WITH THIS
SYSTEM...WITH THE BEST CHANCES FOR PRECIPITATION BEING IN THE
NORTHEAST PART OF THE FORECAST AREA. EXPECT COOLER TEMPERATURES IN
THE AFTERNOON...SOME 5-8 DEGREES COOLER THAN FRIDAY'S HIGHS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. SATURDAY NIGHT THERE
MAY BE A FEW SHOWERS LEFT OVER FROM INSTABILITY NEAR COLD FRONT.
THEN THE REST OF THE LONG TERM LOOKS DRY WITH GOOD MODEL AGREEMENT
WITH NORTHWESTERLY FLOW SUNDAY THROUGH EARLY TUESDAY. THEN SOUTHWEST
FLOW DEVELOPS AS LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST
TUESDAY THROUGH THURSDAY. SOME MODELS HINTING AT SOME MOISTURE AND
INSTABILITY NEAR NORTHERN BORDER ON WEDNESDAY AND THURSDAY BUT KEPT GHOST
POPS DUE TO UNCERTAINTY ON PRECIPITATION.

&&

.AVIATION...VFR NEXT 24 HOURS WITH SOME HIGH BASED AFTERNOON CUMULUS
AND PERIODS OF CIRRUS MOVING ACROSS THE REGION. ISOLATED
THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF ELKO COUNTY NORTH AND EAST
OF KEKO.

&&

.FIRE WEATHER...AN UPPER LEVEL IMPULSE WILL MOVE ACROSS NORTHERN
NEVADA TODAY...WITH ISOLATED THUNDERSTORMS DEVELOPING IN PORTIONS
OF ELKO COUNTY. STORMS ARE EXPECTED TO BE MAINLY WET ACROSS THE
NORTHERN PARTS OF ELKO COUNTY...LIKE JARBIDGE...BUT SOUTH OF THIS
THEY WILL BE DRY.

ON SATURDAY...ANOTHER STORM SYSTEM WILL BE APPROACHING FROM THE
NORTH WITH MUCH OF THE ENERGY AND MOISTURE STAYING NORTH OF THE
FIRE DISTRICT. THE COLD FRONT WILL SLOWLY PUSH NORTH TO SOUTH
DURING THE DAY...BEING ALONG A WENDOVER-RUBY LAKE-MOUNT CALLAGHAN
LINE BY 5 PM SATURDAY. WITH THE BREEZY TO WINDY CONDITIONS...FIRE
ZONE 457 COULD SEE CRITICAL FIRE WEATHER CONDITIONS BUT MEETING
THE 3 HOUR CRITERIA MAY BE DIFFICULT. WILL PASS THIS ONTO THE NEXT SHIFT.

BY SUNDAY...NORTHWEST FLOW WILL HELP TO USHER IN DRIER AIR AND
COOLER TEMPERATURES. THE REST OF THE FORECAST PERIOD LOOKS TO BE
QUIET WITH NO REAL CONCERNS AT THIS TIME.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/90/90/86

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.